Alert archive / Idaho / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 10, NWS Pocatello, ID

July 17, 2007Custer County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 17, 2007, 2:51 PM MDT for Custer County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2007, 2:51 PM MDT (20:51 UTC)
Expired
Jul 17, 2007, 3:30 PM MDT
In force
39 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Custer County, ID

The radar

The Boise radar (KCBX), 177 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3122 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:26 PM MDT, 23 hours 25 minutes earlier.

Area forecast discussion, Jul 16, 3:26 PM MDT, 23 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
326 PM MDT MON JUL 16 2007

.SHORT TERM...UPPER HIGH REMAINS OVER THE 4 CORNERS...WITH THE RIDGE
AXIS EXTENDING NWD THRU WRN WY/MT. MID LEVEL MSTR CONTINUES TO FLOW
UP THE BACKSIDE OF THE UPPER HIGH INTO NV/UT/ID AND IS FUELING SCT
TSTMS OVER THE SRN HIGHLANDS...AND ISOLD TSTMS ELSEWHERE. INITIAL
OBSERVATIONS INDICATE THAT THESE TSTMS ARE PRODUCING MEASURABLE
PRECIP. THE TSTMS SHOULD DIE OUT FOR THE MOST PART AROUND SUNSET.
MID LEVEL MSTR WILL CONTINUE TO FLOW INTO THE REGION ON TUESDAY FOR
ANOTHER ROUND OF CONVECTION. BY THU...THE MID LEVEL MSTR SHIFTS OFF
TO THE EAST AS DRIER AIR MOVES IN WITH THE INCREASING SW UPPER FLOW
AHEAD OF THE PACIFIC CLOSED LOW OFF THE OR COAST. THIS SHOULD LIMIT
THE BULK OF THE TSTMS TO THE ERN HIGHLANDS. TEMPS WILL REMAIN ABOVE
NORMAL.

.LONG TERM...THE UPPER RIDGE DOES NOT MOVE ENOUGH TO THE EAST TO
ALLOW A BREAK IN THE HOT TEMPS.  IN FACT...THE UPPER HIGH
INTENSIFIES OVER CO/WY OVER THE WEEKEND AND PUSHES BACK WWD. THIS
WILL PUSH TEMPS BACK UP AND HOLD THEM THERE INTO EARLY NEXT WEEK.
ONLY EXPECT ISOLD TSTMS IN THE MTNS DURING THE AFTN/EVE HRS. HEDGES

&&

.FIRE WEATHER...WATCHING THUNDERSTORM DEVELOPMENT OVER HIGHER
TERRAIN OF EASTERN IDAHO AT THIS HOUR. MOST ACTIVITY HAS FORMED
ACROSS ZONES 409/412/413 AND IS MOVING NORTHEASTWARD.  SO
FAR...WATCHING FOR ONSET OF WETTING RAINS AND GUSTY OUTFLOW WINDS
AND POSSIBILITY OF RED FLAG FOR STORMS ESPECAILLY MOVING OUT OVER
THE SNAKE PLAIN/MAGIC VALLEY.  STILL HAVE FORECAST OF MIX OF WET/DRY
STORMS THROUGH EVENING WITH GUSTY OUTFLOW WINDS AND POSSIBLY SMALL
HAIL. STORMS SHOULD DECREASE OVERNIGHT...BUT EXPECT ISOLATED
ACTIVITY TO REMAIN OVERNIGHT ACROSS FIRE DISTRICT. TUESDAY STILL
PROMISES A BETTER CHANCE OF STORMS THROUGH OUT THE DAY AND HOPEFULLY
WETTING RAINS. WILL MONITOR FOR RED FLAG POTENTIAL IF MORE NUMEROUS
STORMS DO NOT PRODUCE RAINFALL. BOTH NAM AND GFS MODELS MAINTAINED
CONSISTENCY ON DRYING TREND FOR WED TO SAT AS MOISTURE TRACK SHIFTS
INTO CENTRAL ROCKIES WITH EASTWARD MOVEMENT OF THE UPPER RIDGE.
HAVE ADJUSTED HUMIDITY GRIDS DOWNWARD FOR THIS PERIOD...WITH WIDE
AREA OF SINGLE DIGITS AND LOW TEENS EXPECTED.  WITH WINDS ALSO
PICKING UP STARTING WED AS PACIFIC UPPER TROUGH APPROACHES...WILL
MONITOR CLOSELY FOR POSSIBLE FIRE WATCH/RED FLAG FOR THE LATTER HALF
OF THE WEEK.   KEYES

&&

.AVIATION...THUNDERSTORMS DEVELOPING THIS AFTERNOON ACROSS EASTERN
IDAHO AS FORECASTED...MOVING NORTHEAST.  MOST OF THE STORMS SO FAR
HAVE BEEN ACROSS SOUTHERN IDAHO AND CENTRAL MTNS. STRONGEST STORMS
HAVE THE POTENTIAL TO PRODUCE GUSTY OUTFLOW WINDS AND EVEN SMALL
HAIL ALONG WITH BRIEF HEAVY RAINFALL.  EXPECT LOCALIZED
MVFR/OBSCURATIONS WITH STORMS AS KBYI JUST WENT TO 4SM VISIBILITY
WITH LINE OF STORMS MOVING THROUGH. WE SHOULD SEE PROBLEMS
ESPECIALLY ALONG TWEB 340...343...344. STORMS SHOULD BE COME MORE
ISOLATED OVERNIGHT WITH ANOTHER ROUND OF -SHRA/-TSRA TUESDAY.
COVERAGE STILL LOOKS A LITTLE MORE WIDESPREAD BUT STILL EXPECT
LOCALIZED MVFR/OBSUCATION CONDITIONS WITH STRONGER CELLS.  KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 17, 5:35 AM MDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
535 AM MDT TUE JUL 17 2007

IDZ017>025-031-032-181015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
535 AM MDT TUE JUL 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER
ROUND OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND
EVENING...PRIMARILY OVER MOUNTAINOUS TERRAIN. SOME STORMS MAY
PRODUCE SMALL HAIL AND GUSTY OUTFLOW WINDS. A FEW OF THESE STORMS
WILL MOVE INTO THE SNAKE RIVER PLAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:21 PM MDTSevere Thunderstorm WarningPIHButte24 min
Jul 17, 2:45 PM MDTFire Weather WatchPIH12 hr
Jul 17, 3:49 PM MDTSevere Thunderstorm WarningPIHCuster41 min
Jul 17, 4:24 PM MDTFlash Flood WarningPIHCuster2 hr

Nearby

Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.